# SDR 2002FA0000507

- Difficulty date: April 1, 2002
- Submitted: April 19, 2002
- Operation: General aviation
- Aircraft: N2384U
- Make and model: Cessna 172R
- Aircraft serial: 17280708
- Engine: Lyc IO360A1A
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Lt Wing
- Part time: 590 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACKS DEVELOPED IN TOP T/E LT WING SKIN AT EXTREME IB END OF WING AROUND 4 OF AN426AD4 RIVETS WHICH JOIN T/E STIFFENER TO UPPER AND LOWER WING SKINS JUST ABOVE FLAP.  CRACKS RANGED FROM .500 INCH TO 1 INCH AND ONLY 1 PENETRATED A RIVET HOLE.  ONE OF RIVETS, JOINING EXTREME IB RIB TO UPPER SKIN HAD CRACK NEXT TO IT 1 INCH LONG.  CAUSED BY THE EXTREME AFT WING ROOT FAIRING SCREW CONTACTING THE UPPER SKIN (SCREW INSTALLED WAS TOO LONG).  FLUSH PATCH APPROX 9 INCH X 4 INCH, WITH DOUBLER, WAS INSTALLED AFTER REMOVING THE WING TO GAIN ACCESS TO AREA.  WING REMOVAL NECESSARY DUE TO FILLET ASSY OF THE FUSELAGE WHICH OVERLAPS WING AND COVER THE RIVET LINE OF EXTREME IB RIB.
